Alert archive / California / Flash Flood Warnings in 1999
Flash Flood Warning 17, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 13, 1999, 5:12 PM PDT for Riverside County, California. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1999, 5:12 PM PDT (00:12 UTC)
- Expired
- Jul 13, 1999, 7:00 PM PDT
- In force
- 108 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Riverside County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGX 140008 FFWSAN CAC065-140200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 512 PM PDT TUE JUL 13 1999 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... THE MOUNTAINS OF WESTERN RIVERSIDE COUNTY * UNTIL 700 PM PDT * AT 5 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEARLY STATIONARY THUNDERSTORMS WITH VERY HEAVY RAIN IN THE MOUNTAINS NORTH OF THE BANNING PASS AND OVER THE SAN JACINTO MOUNTAINS SOUTHEAST OF IDYLLWILD. * RAINFALL OF ONE TO TWO INCHES PER HOUR FROM THESE SLOWING MOVING STORMS WILL LIKELY PRODUCE FLASH FLOODING MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. MARTIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:30 PM PDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 13, 2:30 PM PDT, 2 hours 42 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT TUE JUL 13 1999
...SYNOPSIS...
MONSOONAL FLOW WILL TAPER OFF WEDNESDAY BUT THERE WILL STILL BE A
CHANCE FOR AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS.
DRY WESTERLY FLOW THURSDAY AND FRIDAY WITH LOWER HUMIDITIES.
...DISCUSSION...
CONVECTION BEGAN IN THE MOUNTAINS AND DESERTS THIS MORNING...AND
WITH PLENTY OF AVAILABLE LOW LEVEL MOISTURE THE CONVECTION SHOULD
CONTINUE THROUGH THE EVENING. THETA-E RIDGE OVER THE MOUNTAINS AND
DESERTS EXTENDING TO JUST WEST OF LAS VEGAS. WILL CONTINUE THE
FLASH FLOOD WATCH UNTIL 9 PM DUE TO THE SLOW MOVING NATURE OF THE
CELLS. RAINFALL RATES GREATER THAN ONE INCH PER HOUR POSSIBLE.
ON WEDNESDAY THE SOUTHEASTERLY MONSOONAL FLOW GRADUALLY IS REPLACED
BY A DRIER SOUTHWESTERLY FLOW. WILL KEEP A CHANCE FOR AFTERNOON
CONVECTION IN THE MTNS AND DESERTS DUE TO LINGERING INSTABILITY AND
MOISTURE. PREDOMINATE SOUTHWEST FLOW THURSDAY AND FRIDAY
EFFECTIVELY SHUTS OFF THE FLOW OF MONSOONAL MOISTURE DRY WEATHER
AND NEAR NORMAL TEMPS.
SAN 0000
.SAN...FLASH FLOOD WATCH...SEE LAXFFASAN.
MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:33 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 57 min |
Nearby
Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.